Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


i would like to wait to start meds but now im not sure?
Nov 24, 2005

I am hiv pos for about 5 yrs now. I have always been about 20, 000 vl and 450 t's untill my last 2 three months check ups.... my t's dipped to about 325 and my vl was up to 80,000.... i am considering a clinical trial with theses low numbers that includes either sustiva or atvantizar as the backbone with these worsening numbers...but i just got re tested again from 2 weeks b4 my last test and my t's rose to like 450 while my vl remained steady. Should i start now with a clinical trial that will pay for all my drugs and treatment for 3 yrs or could my vl just go down by itself for a yr or two more by its own the way my t's have. I need to descide really soon what to do and would just like your personal opinion on the topic Thanks so much for the input!

Response from Dr. Pierone

There is no definitive answer in a situation like yours, you are not in jeopardy so can continue to wait and see. However, since you may be getting close to initiating treatment there are some potential benefits to entering a clinical trial. The first is that treatment costs are covered to some extent depending on the study. Another is that advances in therapy depend on subject participation in research trials. That said, anyone participating is a study should read the informed consent carefully and be sure that you would be ok with the treatment regimen which is being studied. Thanks for posting and best of luck to you!



Previous
cd counts not rising
Next
Drug Holiday at Recommendation of Doctor

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement